Please use this identifier to cite or link to this item: http://hdl.handle.net/20.500.12188/7389
DC FieldValueLanguage
dc.contributor.authorEmilija Vlaskien_US
dc.contributor.authorStavric, Katerinaen_US
dc.contributor.authorIsjanovska, Rozalindaen_US
dc.contributor.authorSeckova, Lidijaen_US
dc.contributor.authorKimovska, Milicaen_US
dc.date.accessioned2020-03-25T18:53:43Z-
dc.date.available2020-03-25T18:53:43Z-
dc.date.issued2007-09-
dc.identifier.issn1735-1502-
dc.identifier.urihttp://hdl.handle.net/20.500.12188/7389-
dc.description.abstractA positive association between acetaminophen intake and allergic diseases has recently been reported in developed countries with impaired oxidant/antioxidant balance and promotion of atopy as proposed underlying mechanisms. The aim of the study was to explore the relationship between acetaminophen intake and asthma, hay fever, and eczema in The Republic of Macedonia as a country with acetaminophen intake not physician-controlled, high passive smoke exposure and dietary antioxidant intake, and moderately low prevalence of allergic diseases. Self-reported data obtained through the standardized International Study of Asthma and Allergies in Childhood Phase Three written questionnaires of 3026 adolescents aged 13/14 years from randomly selected schools in Skopje, the capital of Macedonia, were used. The frequency of current acetaminophen intake--both unadjusted and adjusted for confounding factors--was correlated to current and ever-diagnosed asthma, hay fever and eczema by odds ratios (OR, 95% CI) in binary logistic regression. Use of acetaminophen at least once monthly increased the risk of current wheeze (adjusted OR 2.04, 1.31-3.20 p = 0.002), asthma 'ever' (adjusted OR 2.77, 1.06-7.26 p=0.039), current allergic rhinoconjunctivitis (adjusted OR 2.95, 1.79-4.88 p=0.000) and hay fever 'ever' (adjusted OR 2.25, 1.36-3.70 p=0.002). A significant association between frequent acetaminophen intake and atopic eczema and also between infrequent acetaminophen intake and investigated allergic diseases was not established. The findings suggest an increased risk of asthma and hay fever, but not atopic eczema associated with frequent acetaminophen use in a developing country.en_US
dc.description.sponsorshipThe Ministry of Education and Science of The Republic of North Macedoniaen_US
dc.language.isoenen_US
dc.relationInternational Study of Asthma and Allergies in Childhood Phase Threeen_US
dc.relation.ispartofIranian journal of allergy, asthma, and immunologyen_US
dc.subjectacetaminophenen_US
dc.subjectadolescentsen_US
dc.subjectasthmaen_US
dc.subjectatopic eczemaen_US
dc.subjecthay feveren_US
dc.titleAcetaminophen intake and risk of asthma, hay fever and eczema in early adolescenceen_US
dc.typeJournal Articleen_US
dc.identifier.doi06.03/ijaai.143149-
dc.identifier.volume6-
dc.identifier.issue3-
item.fulltextWith Fulltext-
item.grantfulltextopen-
crisitem.author.deptFaculty of Medicine-
crisitem.author.deptFaculty of Medicine-
Appears in Collections:Faculty of Medicine: Journal Articles
Files in This Item:
File Description SizeFormat 
178-Article Text-178-1-10-20151001.pdf136.37 kBAdobe PDFThumbnail
View/Open
Show simple item record

Page view(s)

28
checked on May 28, 2020

Download(s)

4
checked on May 28, 2020

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.